Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 28, 2014, 4:44 PM CDT for Delta County, Fannin County, Hunt County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2014, 4:44 PM CDT (21:44 UTC)
- Expired
- Mar 28, 2014, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Delta County, TX, Fannin County, TX, Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 174 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
888
WGUS54 KFWD 282144
FFWFWD
TXC119-147-231-290045-
/O.NEW.KFWD.FF.W.0001.140328T2144Z-140329T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
444 PM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN FANNIN COUNTY IN NORTH CENTRAL TEXAS
NORTHERN HUNT COUNTY IN NORTH CENTRAL TEXAS
DELTA COUNTY IN NORTHEAST TEXAS
* UNTIL 745 PM CDT
* AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL 5 MILES EAST OF WOLFE CITY...
MOVING NORTHEAST AT 20 MPH. RAINFALL RATES OF 2 INCHES PER HOUR
ARE POSSIBLE. STORM SPOTTERS REPORTED SIGNIFICANT FLOODING WITH
WATER RUNNING OVER THE ROAD ON FARM TO MARKET 904 BETWEEN
LADONIA AND PECAN GAP. FLOODING IS EXPECTED TO CONTINUE THROUGH
745 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...COOPER AND COOPER LAKE PARK DOCTORS CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.
&&
LAT...LON 3339 9536 3335 9549 3336 9559 3330 9568
3330 9575 3324 9581 3317 9628 3349 9630
3351 9587 3346 9586 3346 9582 3349 9578
3347 9568 3348 9560 3344 9552 3346 9549
$$
CAVANAUGH1 follow-up statement
597
WGUS74 KFWD 282334
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
634 PM CDT FRI MAR 28 2014
TXC119-147-231-282344-
/O.CAN.KFWD.FF.W.0001.000000T0000Z-140329T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELTA TX-FANNIN TX-HUNT TX-
634 PM CDT FRI MAR 28 2014
...THE FLASH FLOOD WARNING FOR NORTHERN HUNT...SOUTHERN FANNIN AND
DELTA COUNTIES IS CANCELLED...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3339 9536 3335 9549 3336 9559 3330 9568
3330 9575 3324 9581 3317 9628 3349 9630
3351 9587 3346 9586 3346 9582 3349 9578
3347 9568 3348 9560 3344 9552 3346 9549
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 3:06 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 28, 3:06 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 306 PM CDT FRI MAR 28 2014 .DISCUSSION... UPPER LEVEL FORCING ASSOCIATED WITH A STRONG SHORTWAVE TROUGH HAS CAUSED SCATTERED CONVECTION TO DEVELOP ACROSS THE WESTERN HALF OF NORTH TEXAS EARLY THIS AFTERNOON. THESE SHOWERS AND STORMS WILL CONTINUE TO HEAD EASTWARD...WITH THE MOST INTENSE STORMS SOUTHEAST OF A PARIS TO DALLAS TO COMANCHE LINE WHERE INSTABILITY IS HIGH AND THERE IS BETTER LOW-MID LEVEL MOISTURE AVAILABLE. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THUNDERSTORMS TODAY DUE TO STEEP LAPSE RATES ESSENTIALLY THROUGH THE ENTIRE TROPOSPHERE WHICH IS RESULTING IN CAPE OF 2000-3000J/KG. A COLD FRONT AT 3 PM HAS REACHED A BONHAM TO DFW TO COMANCHE LINE. BEHIND THE FRONT SURFACE TEMPS AND DEWPOINTS WERE FALLING...AND THIS WAS WIPING OUT SURFACE INSTABILITY. STILL A MARGINALLY SEVERE HAIL THREAT IS POSSIBLE IMMEDIATELY BEHIND THE FRONT OVER THE NORTH CENTRAL AND NORTHEAST ZONES. WILL CLEAR THE NORTHWESTERN-MOST COUNTIES FROM THE WATCH BEFORE THE 4 PM NEWS CYCLE. OTHERWISE SCATTERED SEVERE STORMS WILL CONTINUE TO AFFECT THE EASTERN AND SOUTHEASTERN ZONES THROUGH EARLY EVENING...BUT NOTE THAT FIRST PERIOD POPS ARE LOW SINCE THEY START AT 7 PM WHEN THIS EVENT SHOULD BEGIN TO EXIT OUR CWA. PATCHY POST-FRONTAL STRATUS IS POSSIBLE BEHIND THE FRONT...BUT CLEARING IS EXPECTED TONIGHT WITH CLEAR SKIES OVER THE ENTIRE AREA BY DAYBREAK. NORTH WINDS AT 10 TO 15 MPH WILL RESULT IN MODEST COLD ADVECTION WITH TEMPS FALLING INTO THE 40S JUST ABOUT AREA WIDE FOR LOWS TONIGHT. SATURDAY WILL BE A PLEASANT DAY WITH HIGHS REACHING THE LOW TO MID 70S...LIGHT WINDS...AND SUNNY SKIES. EXCELLENT RADIATIONAL COOLING IS EXPECTED SATURDAY NIGHT AND LOWS WILL RANGE FROM THE INTO THE UPPER 30S TO UPPER 40S. SOUTH WINDS INCREASE ON SUNDAY...BUT GULF MOISTURE WILL LAG BEHIND. THIS WILL CREATE ELEVATED FIRE WEATHER CONDITIONS IN THE WESTERN COUNTIES AS HIGHS REACH THE UPPER 70S TO MID 80S AND RH DROPS INTO THE 20S. THE MAIN UPPER LEVEL FEATURES NEXT WEEK WILL BE LOCKED INTO A PATTERN THAT PROVIDES SEVERAL DAYS OF SOUTHWESTERLY FLOW ALOFT HERE. MODEL GUIDANCE SHOWS A SERIES OF UPPER WAVE DISTURBANCES MOVING THROUGH THE SOUTHERN PLAINS...BUT GUIDANCE IS NOT IN GOOD AGREEMENT REGARDING THE TIMING AND STRENGTH OF THESE VARIOUS SHORTWAVES. A DRYLINE WILL LIKELY SPEND MUCH OF NEXT WEEK...MONDAY THROUGH THURSDAY IN OUR REGION...MOVING EAST DURING THE DAYLIGHT HOURS AND SLOSHING BACK TO THE WEST AT NIGHT. GULF MOISTURE WILL RETURN TO THE REGION MONDAY AND THEREFORE THE AIRMASS WILL CONTAIN AMPLE INSTABILITY...BUT WILL BE CAPPED AT TIMES. THE LONG STORY SHORT IS THAT THERE IS THE POTENTIAL FOR DRYLINE CONVECTION...SOME WHICH COULD BE SEVERE...OVER THE CWA FROM MONDAY THROUGH THURSDAY. RIGHT NOW IT IS TOO EARLY TO TRUST MODEL GUIDANCE REGARDING THE PARTICULARS OF WHICH AREAS AND DAYS WILL BE BEST FOR CONVECTION SINCE THE STRONGER SHORTWAVES WILL HAVE A BETTER CHANCE AT BREAKING THE CAP. FOR THE FORECAST...WILL KEEP MONDAY DRY AS IT APPEARS THE CAP WILL REMAIN TOO STRONG TO BREAK. FOR TUESDAY HAVE THE ENTIRE AREA IN 20 PERCENT WITH ONLY A FEW MODELS SHOWING AFTERNOON AND EVENING QPF. THERE HAS BEEN SOME RUN TO RUN CONSISTENCY ON A STRONG SHORTWAVE MOVING ACROSS ON WEDNESDAY AND POPS HAVE BEEN SET AT 30 PERCENT FOR THIS DAY. MODEL GUIDANCE SHOWS ANOTHER STRONG SHORTWAVE THURSDAY...BUT THIS MAY RESULT IN THE DRYLINE HEADING EAST OF I-35 SO WILL SHOW 20 POPS WEST OF I-35 AND 30 POPS TO THE EAST. THE ECMWF IS THE ONLY MODEL WITH ANOTHER SHORTWAVE ON FRIDAY...BUT THIS SEEMS TO BE AN OUTLIER SOLUTION. TEMPS NEXT WEEK WILL BE IN THE 60S AND WELL ABOVE NORMAL FOR LOWS DUE TO MOIST SOUTHERLY FLOW IN PLACE. HIGHS WILL RANGE FROM THE MID 70S TO MID 80S. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 47 75 47 81 56 / 5 0 0 0 5 WACO, TX 48 75 44 78 55 / 10 0 0 0 5 PARIS, TX 45 71 42 76 50 / 20 0 0 0 5 DENTON, TX 42 74 43 81 56 / 5 0 0 0 5 MCKINNEY, TX 44 74 39 79 53 / 10 0 0 0 5 DALLAS, TX 47 75 48 80 56 / 10 0 0 0 5 TERRELL, TX 47 73 43 77 53 / 20 0 0 0 5 CORSICANA, TX 50 74 46 77 55 / 20 0 0 0 5 TEMPLE, TX 49 75 44 78 54 / 20 0 0 0 5 MINERAL WELLS, TX 43 75 43 83 54 / 5 0 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 28, 3:17 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 317 PM CDT FRI MAR 28 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 317 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS NEARLY ALL OF NORTH AND CENTRAL TEXAS TODAY. SOME OF THE STORMS ARE LIKELY TO BE SEVERE...ESPECIALLY THIS AFTERNOON IN AREAS SOUTHEAST OF A LINE FROM LAMPASAS TO FORT WORTH TO SHERMAN. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS MAY OCCUR SUNDAY AFTERNOON ALONG AND WEST OF A LINE FROM BOWIE TO COMANCHE. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY ACROSS ALL OF NORTH TEXAS. A FEW OF THE STORMS COULD BE SEVERE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY FOR AREAS SOUTHEAST OF A LINE FROM LAMPASAS TO FORT WORTH TO SHERMAN
In the hours before
Local storm report, Mar 28, 4:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL BAILEY 33.43N 96.17W
03/28/2014 E1.00 INCH FANNIN TX AMATEUR RADIOLocal storm report, Mar 28, 4:02 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL VENUS 32.43N 97.12W
03/28/2014 E0.75 INCH JOHNSON TX AMATEUR RADIOLocal storm report, Mar 28, 4:10 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
410 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL RED OAK 32.52N 96.80W
03/28/2014 E0.75 INCH ELLIS TX PUBLICLocal storm report, Mar 28, 4:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
420 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL BEN ARNOLD 30.97N 96.97W
03/28/2014 E1.00 INCH MILAM TX PUBLICLocal storm report, Mar 28, 4:40 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
440 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL FERRIS 32.53N 96.67W
03/28/2014 E1.00 INCH ELLIS TX TRAINED SPOTTERLocal storm report, Mar 28, 4:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL FERRIS 32.53N 96.67W
03/28/2014 E1.25 INCH ELLIS TX TRAINED SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:02 PM CDT | Special Weather Statement | FWD | Collin | 28 min |
| Mar 27, 8:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt | 68 min |
| Mar 27, 9:52 PM CDT | Special Weather Statement | FWD | Hopkins | 23 min |
| Mar 28, 12:29 PM CDT | Special Weather Statement | FWD | Comanche | 31 min |
| Mar 28, 12:45 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 60 min |
| Mar 28, 12:53 PM CDT | Special Weather Statement | FWD | Mills | 37 min |
| Mar 28, 12:59 PM CDT | Special Weather Statement | FWD | Lampasas | 31 min |
| Mar 28, 1:05 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 55 min |
| Mar 28, 1:18 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Somervell | 57 min |
| Mar 28, 1:48 PM CDT | Special Weather Statement | FWD | Somervell | 27 min |
| Mar 28, 1:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 62 min |
| Mar 28, 2:15 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Ellis, Hill, Johnson, Somervell | 60 min |
| Mar 28, 2:18 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 42 min |
| Mar 28, 2:45 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 60 min |
| Mar 28, 2:48 PM CDT | Special Weather Statement | FWD | Johnson | 27 min |
| Mar 28, 2:51 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 54 min |
| Mar 28, 3:03 PM CDT | Special Weather Statement | FWD | Fannin | 27 min |
| Mar 28, 3:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Grayson, Hunt | 68 min |
| Mar 28, 3:14 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 61 min |
| Mar 28, 3:32 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam | 58 min |
| Mar 28, 3:39 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Ellis, Hill, Limestone, McLennan, Navarro | 66 min |
| Mar 28, 3:41 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Hopkins, Hunt, Lamar | 64 min |
| Mar 28, 3:46 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 59 min |
| Mar 28, 4:23 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Milam, Robertson | 67 min |
| Mar 28, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 61 min |
| Mar 28, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Ellis, Hopkins, Hunt, Kaufman and 3 more | 67 min |
| Mar 28, 4:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Freestone, Hill, Limestone, Navarro | 64 min |
| Mar 28, 4:57 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 63 min |
| Mar 28, 5:08 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 37 min |
| Mar 28, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 59 min |
| Mar 28, 5:42 PM CDT | Special Weather Statement | FWD | Henderson | 33 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.